MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW ULTRA 8 IAB: 8FR 40CC; SYSTEM, BALLOON, INTRA-AORTIC

ARROW INTERNATIONAL LLC ARROW ULTRA 8 IAB: 8FR 40CC; SYSTEM, BALLOON, INTRA-AORTIC
Catalog Number IAB-05840-U
Medical Device Problem Code Device Alarm System (1012)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 12/06/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported "persistent helium loss 2 alarms'.Additional information states that the iab catheter was removed and not replaced due the patient no longer needing iab support.No patient injury or consequence reported.The patient's current condition is reported as "fine".
 
Additional Manufacturer Narrative
(b)(4).
 
Additional Manufacturer Narrative
(b)(4).The serial number identified in the customer submitted photo is (b)(6) and matches with the serial number on the returned sample.Returned for investigation was a 40cc 8fr ultra intra-aortic balloon catheter (iabc) without the original packaging.Upon return, the teflon sheath was noted on the iab catheter; liquid blood was noted within the sheath sidearm.The one-way valve was tethered to the short driveline tubing.A non-teleflex short arterial pressure tubing was noted connected to the iabc luer.The iabc bladder was fully unwrapped.Dried blood was noted on the exterior surfaces of the returned iabc; no blood was noted within the helium pathway.No visual damage or abnormalities were noted to the returned sample.The customer submitted photo was reviewed.The photo shows the iabc serial number.The one-way valve was tested and passed.A vacuum was pulled on the one-way valve, and it held for at least 1 minute and then 30 seconds five separate times in accordance with quality system document.The iabc central lumen was aspirated and flushed using a 60cc lab-inventory syringe.No abnormalities or debris were noted.The iabc was leak tested in accordance with testing methods from manufacturing procedure.An external leak was immediately detected from the distal end of the bifurcate bushing.Under microscopic inspection, the leak from the bifurcate bushing occurred from the adhesive bond.No other leaks were detected.A lab inventory 0.025in guidewire was back loaded through the iabc distal tip.No resistance was noted; the guidewire was able to advance through the central lumen.No blood or debris was noted.A device history record (dhr) review was conducted for the lot number with no relevant findings.The device passed all manufacturing specifications prior to release.The reported complaint for "persistent helium loss 2 alarms" is confirmed.During the complaint investigation, an external helium leak was confirmed from the intra-aortic balloon catheter (iabc) bifurcate bushing adhesive, which resulted in the helium loss alarm and caused the reported complaint.The iabc bladder was fully intact with no damage or abnormalities were noted.Based on a review of the device history record (dhr), the product met specification upon release; however, the specifications were not met during the complaint investigation due to the external leak from the iabc bifurcate bushing adhesive.The probable root cause is manufacturing related.A corrective and preventive action has been initiated to address the issue.
 
Event or Problem Description

Brand Name
ARROW ULTRA 8 IAB: 8FR 40CC
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL INC.
16 elizabeth drive
chelmsford MA 01824
Manufacturer Contact
sachin sony
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key21054987
Report Number3010532612-2025-00005
Device Sequence Number21026420
Product Code DSP
UDI-Device Identifier00801902010759
UDI-Public(01)00801902010759(11)231012(17)250930(10)18F23K0012(21)
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
PMA/510(K) Number
K000729
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date09/30/2025
Device Catalogue NumberIAB-05840-U
Device Lot Number18F23K0012
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/16/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/06/2024
Supplement Date Received by Manufacturer01/06/2025
Initial Report FDA Received Date01/02/2025
Supplement Report FDA Received Date01/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/12/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale